MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ANT BROACH HANDLE - L; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US ANT BROACH HANDLE - L; HIP INSTRUMENTS : HANDLES
Catalog Number 259807350
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that when the surgical tech was loading a broach on, an internal piece of metal fell out.There was no harm done to patient, all broken pieces were retrieved, no delay occurred, no person was injured.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information received, "it was reported that when the surgical tech was loading a broach on, an internal piece of metal fell out.There was no harm done to patient, all broken pieces were retrieved, no delay was occurred; no person was injured".The product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis revealed that the internal hinge has broken off; near the joint-area of the lever mechanism; fragment was not returned for evaluation.Additionally, nicks and impaction marks we observed all over the device.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces, such as, applying an excessive amount of fore while closing the lever, heavy usage and unintended impaction forces, most likely from bottom-up impactions applied to disengage the device.These repeated unintended forces could have introduced stress to the device structure, potentially leading to the hinge breakage.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the ant broach handle - l would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: d9.Corrected: h3.

Brand Name
ANT BROACH HANDLE - L
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key22358738
Report Number1818910-2025-10913
Device Sequence Number12782787
Product Code HTQ
UDI-Device Identifier10603295148296
UDI-Public(01)10603295148296(10)AB4986833
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number259807350
Device Lot NumberAB4986833
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age65 YR
Patient SexUnknown